Calculators · Emergency Medicine · Score
HEART score for chest pain
Also called HEART, History ECG Age Risk factors Troponin
Six-week risk of major adverse cardiac events in emergency patients with chest pain.
Fill 5 more fields to see the result.
Formula and scoring
Five items, 0–2 points each (total 0–10). Bands 0–3, 4–6, 7–10.
Exam and ward pearls
- C statistic 0.83 for HEART vs 0.75 for TIMI and 0.70 for GRACE in the Dutch validation.
- Known atherosclerotic disease (prior MI, revascularisation, stroke, PAD) scores 2 for risk factors on its own.
When not to rely on it
- Not for STEMI or haemodynamically unstable patients.
- The derivation paper defined troponin points as 1–2× and >2× the normal limit for its assay; apply local assay-specific cut-offs.
- The derivation table printed age 45–65 for 1 point; the text and later use give 2 points from 65 years.
Source
- Six AJ, Backus BE, Kelder JC. Chest pain in the emergency room: value of the HEART score. Neth Heart J. 2008;16(6):191-6. doi:10.1007/BF03086144 · PMID 18665203
- Backus BE, Six AJ, Kelder JC, et al. A prospective validation of the HEART score for chest pain patients at the emergency department. Int J Cardiol. 2013;168(3):2153-8. doi:10.1016/j.ijcard.2013.01.255 · PMID 23465250
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.